Alert archive / New York / Gale Watches in 2011

Gale Watch 13, NWS New York, NY

April 15, 2011

NWS New York, NY issued this gale watch at Apr 15, 2011, 4:07 AM EDT. It took effect at Apr 16, 2011, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 4:07 AM EDT (08:07 UTC)
In effect from
Apr 16, 2011, 6:00 AM EDT
Expired
Apr 15, 2011, 4:45 PM EDT
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WHUS71 KOKX 150807
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EDT FRI APR 15 2011

...ROUGH SEAS AND INCREASING WINDS INTO SATURDAY NIGHT...

ANZ350-353-355-151615-
/O.EXT.KOKX.SC.Y.0046.000000T0000Z-110416T2000Z/
/O.NEW.KOKX.GL.A.0013.110416T2000Z-110417T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
407 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT
SATURDAY. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WIND GUSTS UP TO 25 KT ARE EXPECTED THROUGH MID-
  AFTERNOON TODAY. WINDS DIMINISH LATE THIS AFTERNOON...BUT
  INCREASE AGAIN TO 25 TO 30 KT SATURDAY MORNING. GUSTS UP TO GALE
  FORCE MAY DEVELOP LATE SATURDAY AFTERNOON AND CONTINUE THROUGH
  SATURDAY NIGHT.

* SEAS/WAVES...3 TO 5 FT...INCREASING TO 5 TO 7 FT BY SATURDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-151615-
/O.NEW.KOKX.GL.A.0013.110416T2000Z-110417T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
407 AM EDT FRI APR 15 2011

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF
  LONG ISLAND.

* WINDS...SOUTHEAST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...INCREASING TO 4 TO 6 FT SATURDAY NIGHT INTO SUNDAY
  MORNING FOR LONG ISLAND SOUND.

* TIMING...GALE FORCE WIND GUSTS POSSIBLE BY LATE SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
693 
WHUS71 KOKX 151150
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
750 AM EDT FRI APR 15 2011

...ROUGH SEAS AND INCREASING WINDS INTO SATURDAY NIGHT...

ANZ350-353-355-152100-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-110416T2000Z/
/O.CON.KOKX.GL.A.0013.110416T2000Z-110417T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
750 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY.
A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WIND GUSTS OF UP TO 25 KT ARE EXPECTED THROUGH MID-
  AFTERNOON TODAY. WINDS DIMINISH LATE THIS AFTERNOON...BUT
  INCREASE AGAIN TO 25 TO 30 KT SATURDAY MORNING. GUSTS UP TO GALE
  FORCE MAY DEVELOP LATE SATURDAY AFTERNOON AND CONTINUE THROUGH
  SATURDAY NIGHT. 

* SEAS/WAVES...3 TO 5 FT...INCREASING TO 5 TO 7 FT BY SATURDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-152100-
/O.CON.KOKX.GL.A.0013.110416T2000Z-110417T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
750 AM EDT FRI APR 15 2011

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS 
  OF LONG ISLAND. 

* WINDS...SOUTHEAST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...INCREASING TO 4 TO 6 FT SATURDAY NIGHT INTO 
  SUNDAY MORNING FOR LONG ISLAND SOUND. 

* TIMING...GALE FORCE WIND GUSTS POSSIBLE BY LATE SATURDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
360 
WHUS71 KOKX 152013
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT FRI APR 15 2011

...ROUGH SEAS AND INCREASING WINDS THROUGH SATURDAY NIGHT...

ANZ350-353-355-160415-
/O.EXT.KOKX.SC.Y.0046.000000T0000Z-110416T1000Z/
/O.EXT.KOKX.GL.A.0013.110416T1000Z-110417T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
413 PM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...
...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
SATURDAY. THE GALE WATCH IS NOW IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...EAST 20 TO 25 KT THROUGH THE DAY SATURDAY. SOUTHEAST 25 TO
  30 KT WITH GUSTS UP TO 40 KT SATURDAY NIGHT.

* SEAS/WAVES...3 TO 5 FT BUILDING TO 5 TO 7 FT BY SATURDAY MORNING
  AND 8 TO 12 FT BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-160415-
/O.EXT.KOKX.GL.A.0013.110416T1000Z-110417T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
413 PM EDT FRI APR 15 2011

...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE GALE WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF
  LONG ISLAND.

* WINDS...EAST 15 TO 20 KT INCREASING TO 20 TO 30 KT BY LATE SATURDAY
  WITH GUSTS UP TO 40 KT SATURDAY NIGHT.

* SEAS/WAVES...1 TO 3 FT GRADUALLY BUILDING TO 4 TO 6 FT BY
  SATURDAY EVENING FOR LONG ISLAND SOUND.

* TIMING...GALE FORCE WIND GUSTS ARE POSSIBLE BY LATE SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
677 
WHUS71 KOKX 152045
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
445 PM EDT FRI APR 15 2011

...ROUGH SEAS AND INCREASING WINDS THROUGH SATURDAY NIGHT...

ANZ350-353-355-160445-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-110416T1000Z/
/O.UPG.KOKX.GL.A.0013.110416T1000Z-110417T1000Z/
/O.NEW.KOKX.GL.W.0018.110416T1000Z-110417T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
445 PM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...
...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT UNTIL 6 AM EDT SATURDAY. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...EAST 20 TO 25 KT THROUGH THE DAY SATURDAY. WIND GUSTS UP
  TO 35 KT SATURDAY. WINDS SOUTHEAST 25 TO 30 KT SATURDAY NIGHT
  WITH GUSTS UP TO 40 KT.

* SEAS/WAVES...3 TO 5 FT BUILDING TO 5 TO 7 FT BY SATURDAY MORNING
  AND 8 TO 12 FT BY SATURDAY EVENING.

* TIMING...THE HIGHEST WINDS AND SEAS ARE FORECAST MAINLY FROM 8
  PM SATURDAY EVENING THROUGH 2 AM SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-160445-
/O.UPG.KOKX.GL.A.0013.110416T1000Z-110417T1000Z/
/O.NEW.KOKX.GL.W.0018.110416T1000Z-110417T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
445 PM EDT FRI APR 15 2011

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF
  LONG ISLAND.

* WINDS...EAST 15 TO 20 KT INCREASING TO 20 TO 30 KT WITH GUSTS UP
  TO 35 KT SATURDAY. SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO
  40 KT SATURDAY NIGHT.

* SEAS/WAVES...1 TO 3 FT GRADUALLY BUILDING TO 4 TO 6 FT BY
  SATURDAY EVENING FOR LONG ISLAND SOUND.

* TIMING...THE HIGHEST WINDS AND SEAS ARE FORECAST MAINLY FROM 8
  PM SATURDAY EVENING THROUGH 2 AM SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Apr 15, 3:49 AM EDT, 18 minutes earlier.

Area forecast discussion, Apr 15, 3:49 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
349 AM EDT FRI APR 15 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO NORTHERN NEW ENGLAND THROUGH
FRIDAY...BEFORE MOVING OFFSHORE SATURDAY. A STRONG FRONTAL SYSTEM
WILL MOVE THROUGH SATURDAY NIGHT INTO SUNDAY. HIGH PRESSURE WILL
BUILD OVER THE AREA SUNDAY NIGHT INTO MONDAY...WITH DRY AND
SEASONABLE WEATHER THROUGH TUESDAY. ANOTHER FRONTAL SYSTEM MAY
IMPACT THE AREA FROM TUESDAY NIGHT INTO NEXT THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EASTERN CANADIAN TROUGH SLOWLY SLIDES EAST TODAY WITH POLAR HIGH
BUILDING SE INTO NEW ENGLAND. A NE/E FLOW WILL ADVECT A MARITIME
POLAR AIRMASS OVER THE REGION. SOME HINTS OF STRATO CU THIS
MORNING...WITH SCT STRATO CU DEVELOPMENT LIKELY ACROSS WESTERN
SECTIONS WITH MOISTURE POOLING UNDER SUBSIDENCE INVERSION. LIMITED
MIXING AND ONSHORE FLOW WILL KEEP TEMPS BELOW SEASONABLE ALONG THE
COAST (LOWER 50S) AND SLIGHTLY BELOW SEASONABLE (MID 50S) ACROSS
INTERIOR PORTIONS OF THE REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
ATTENTION TURNS TO STRONG CLOSED UPPER LOW OVER THE CENTRAL US
TODAY...WHICH MODELS ARE IN GENERAL AGREEMENT TRACKING TO THE OHIO
VALLEY THRU SATURDAY AND EVENTUALLY NEGATIVELY TILTING TOWARDS THE
NE US SATURDAY NIGHT AS IT SHEARS INTO A STRONG NORTHERN STREAM
SHORTWAVE. AS A RESULT STRONG LOW PRESSURE TRACKS INTO THE GREAT
LAKES ON SATURDAY...WITH ITS ASSOCIATED COLD FRONT PIVOTING
TOWARDS THE REGION SATURDAY NIGHT. ENSEMBLE/MED RANGE MODELS HAVE
COME INTO BETTER AGREEMENT WITH TIMING OF SYSTEM.

EXPECT A STRENGTHENING EASTERLY GRADIENT TONIGHT BETWEEN STRONG LOW
AND STRONG POLAR HIGH TO THE NE. TEMPS EXPECTED TO BE NEAR
SEASONABLE IN MIXED LOW-LEVELS...40S CITY/COAST AND 30S INTERIOR
WITH A SHORT PERIOD FOR RADIATIONAL COOLING POSSIBLE THIS EVENING.

DEEP SOUTHERLY FLOW DEVELOPS SATURDAY AHEAD OF THIS SYSTEM WITH
INCREASING AND THEN LOWERING CLOUDS. GUSTY EASTERLY WINDS EXPECTED
AHEAD OF THE LOW...WITH WINDS OF 15 TO 25 MPH AND GUSTS 30 TO 40 MPH
POSSIBLE BY LATE IN THE DAY...STRONGEST ALONG THE COAST. TEMPS
EXPECTED TO HOLD MAINLY IN THE UPPER 40S TO AROUND 50 WITH CLOUD
COVER AND CAD.

INCREASING CHANCES OF RAIN FROM W TO E LATE SAT AFTERNOON INTO THE
EVENING WITH INCREASING ISENTROPIC LIFT/THETA-E ADVECTION. BANDS OF
MODERATE TO HEAVY RAIN ACCOMPANIED BY STRONG SE WINDS ARE EXPECTED
TO TRANSLATE W TO E SATURDAY EVE INTO EARLY SUNDAY MORNING AHEAD OF
AN APPROACHING COLD/OCCLUDED FRONT. CANNOT RULE OUT ISOLATED
EMBEDDED CONVECTION WITH STRONG LLJ FORCING...BUT WILL FORE GO
MENTION AT THIS TIME WITH LOW PROB. WITH GULF MOISTURE FEED AND
GOOD DYNAMICS WITH SYSTEM...1 TO 2 INCHES OF RAIN CONTINUE TO LOOK
LIKE A POSSIBILITY. THE HIGHER AMOUNTS ARE FAVORED ACROSS HIGHER
TERRAIN OF INTERIOR DUE TO OROGRAPHIC ENHANCEMENT.

WITH A 70+ KT SE LLJ EXPECTED AHEAD OF THE FRONT...WIND ADVISORY
WINDS ARE POSSIBLE FOR THE CITY/COAST AND HIGHER ELEVATION SAT
NIGHT.

MODELS IN DECENT AGREEMENT WITH COLD/OCCLUDED FRONT PUSHING EAST OF
EASTERN SECTIONS BY LATE MORNING SUNDAY...WITH ANY LEFTOVER SHOWER
ACTIVITY COMING TO AND END IN LOW-LEVEL DOWNSLOPE FLOW. AS A
RESULT...PARTIAL CLEARING LIKELY BY SUNDAY AFTERNOON. COMBINED
WITH GUSTY WESTERLY WINDS AND DECENT MIXING...TEMPS SHOULD BE ABLE
TO CLIMB WELL INTO THE 60S ACROSS THE REGION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUNDAY NIGHT INTO TUESDAY...THERE IS STILL SOME UNCERTAINTY AS A
FRONTAL BOUNDARY STALLS OUT SOUTH OF THE REGION WITH WAVES RIDING
ALONG IT THROUGH THE EXTENDED PERIOD. KEEP FORECAST DRY DURING
THIS PERIOD.

TUESDAY NIGHT-THURSDAY...
ANOTHER SYSTEM DEVELOPING WITH A FRONT POSSIBLY IMPACTING THE
REGION. BETTER CHANCE FOR RAIN THIS TIMEFRAME.

TEMPERATURES SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD IN FROM CANADA TOWARD NEW ENGLAND INTO
TODAY.

HIGH CONFIDENCE VFR...WITH WINDS THE MAIN ISSUE. WINDS WILL START
OFF FROM THE NORTH WITH SOME BRIEF GUST TO 15-18 KT. WINDS SHOULD
VEER NE OVERNIGHT...WITH SOME GUSTS AROUND OR OVER 20 KT POSSIBLE
LATE TONIGHT INTO THIS MORNING...ESPECIALLY AT THE NYC METRO
TERMINALS. WINDS WILL THEN GRADUALLY VEER E AND THEN SE THIS
AFTERNOON... BUT AN E-NE SOUND BREEZE SHOULD HOLD ON WELL INTO THE
AFTERNOON AT KLGA.

OUTLOOK FOR 06Z SAT THROUGH TUE...

FRI NIGHT...VFR WITH SE FLOW.

SAT AND SAT NIGHT...MVFR POSSIBLE AFT 18Z. SUB-VFR EXPECTED AFT 00Z.
SE WINDS INCREASING TO 20-30 KT WITH HIGHER GUSTS POSSIBLE.
LLWS LIKELY MAINLY AT NIGHT. THUNDER POSSIBLE AT NIGHT.

SUNDAY...COLD FROPA WILL IMPROVE CIGS/VSBY...WITH W WINDS.

MON...VFR...WITH SW FLOW DEVELOPING.

TUE...SW FLOW WITH SUB-VFR POSSIBLE...ESPECIALLY ALONG THE COASTS
AND IN THE MORNING.

&&

.MARINE...
SMALL CRAFT ADVISORY GUSTS EXPECTED INTO EARLY AFTERNOON FOR THE
OCEAN WATERS WITH A TIGHT PRESSURE GRADIENT IN PLACE BETWEEN
CANADIAN HIGH PRESSURE AND A LOW OVER THE MIDWEST. GRADIENT RELAXES
JUST ENOUGH THIS AFTERNOON FOR GUSTS TO DROP BELOW SCA
CRITERIA...BUT EASTERLY FLOW IS EXPECTED TO KEEP SEAS AROUND 5 FT
THROUGH TONIGHT AND SATURDAY. FOR THIS REASON...EXTENDED SCA THROUGH
FRIDAY NIGHT AND SATURDAY.

WINDS INCREASE AGAIN SATURDAY MORNING AS THE CANADIAN HIGH MOVES
INTO THE MARITIMES AND LOW PRESSURE REACHES THE UPPER GREAT LAKES.
AN ADDITIONAL SMALL CRAFT ADVISORY MAY BE NEEDED FOR LI SOUND AND
BAYS AND NY HARBOR SATURDAY MORNING AND EARLY AFTERNOON...BUT WILL
HOLD OFF FOR NOW AS THIS IS A 3RD PERIOD EVENT. WITH INCREASING
CONFIDENCE IN GALE FORCE GUSTS DEVELOPING LATE SATURDAY...ISSUED A GALE
WATCH FOR ALL WATERS LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.
10-12 FOOT SEAS WILL ALSO BE LIKELY OVER THE OCEAN WATERS DURING
THIS TIME WITH STRONG SOUTHERLY FLOW.

GRADUAL IMPROVEMENT EXPECTED SUNDAY AFTER A COLD FRONT PUSHES
ACROSS THE WATERS. WINDS WILL DIMINISH TO BELOW SCA CRITERIA BY
SUNDAY NIGHT. SEAS WILL ALSO DIMINISH...BUT MAY NOT FALL BELOW 5
FT THROUGH MONDAY. WINDS AND SEAS INCREASE AGAIN TUESDAY AND
WEDNESDAY UNDER SOUTHERLY FLOW WITH HIGH PRESSURE OFFSHORE AND
ANOTHER LOW APPROACHING FROM THE WEST.

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL LIKELY ACROSS THE TRI-STATE SATURDAY EVENING
INTO SUNDAY MORNING (1 TO 2 INCHES).

HEADWATER FLASH FLOOD GUIDANCE OF 1 1/2 TO 2 INCHES NEEDED IN 6 HRS
AND AROUND 2 1/4 INCHES NEEDED IN 12 HRS FOR QUICKER RESPONDING
RIVERS/STREAMS IN NE NJ. EVEN MORE RAIN NEED IN THESE TIME FRAMES
FOR YANTIC IN CT AND GARDINER IN NY.

BASED ON ABOVE...RIVER/STREAM FLOODING IS ONLY A SLIGHT THREAT AT
THIS TIME...WITH MINOR URBAN/POOR DRAINAGE FLOODING THE MORE LIKELY
MODE.

&&

.TIDES/COASTAL FLOODING...
A PROLONGED AND STRENGTHENING E/SE FLOW WILL ACT TO PILE WATER UP
ALONG THE COAST SATURDAY INTO SATURDAY NIGHT AHEAD OF AN APPROACHING
FRONTAL SYSTEM.

1 1/2 TO 2 FT POSITIVE TIDAL DEPARTURES ARE NEEDED FOR MINOR COASTAL
FLOODING DURING SAT MORNING HIGH TIDE. AT THIS TIME WATER LEVELS
APPEAR TO FALL SHORT OF MINOR LEVELS.

THE HIGH TIDE OF CONCERN IS THE SAT EVE/NIGHT HIGH TIDE DURING THE
TIME OF STRONGEST WINDS AND PRESSURE FALLS. WIDESPREAD MINOR COASTAL
FLOODING LOOKS LIKELY WITH ONLY 1/2 TO 1 1/2 FT NEEDED FOR MINOR
COASTAL FLOODING. LOCALIZED MODERATE COASTAL FLOODING IS POSSIBLE AS
ONLY 1.5 TO 2 FT POSITIVE DEPARTURES ARE NEEDED FOR MODERATE COASTAL
FLOODING...ALTHOUGH A SE FLOW IS NOT A CLIMATOLOGICALLY FAVORED
DIRECTION FOR THESE MODERATE OR GREATER COASTAL FLOOD EVENTS.

ANY SURGE WILL LIKELY WILL BE EXACERBATED ALONG THE IMMEDIATE
CONNECTICUT SHORELINE BY EXPECTED HIGH WAVE ACTION. IN ADDITION...6
TO 8 FT BREAKING SURF WILL LIKELY CAUSE BEACH EROSION ISSUES ALONG
ATLANTIC FACING BEACHES.

MONITOR SUBSEQUENT FORECASTS FOR UPDATES.

&&

.EQUIPMENT...
DUE TO MAINTENANCE ON OUR WEB SERVERS...POINT AND CLICK
FORECASTS...HOURLY WEATHER GRAPHS...QUICK FORECASTS...AND
GRAPHICAL FORECASTS WILL NOT BE AVAILABLE UNTIL FURTHER NOTICE.
FOR THE LATEST FORECAST INFORMATION PLEASE REFER TO OUR TEXT
FORECASTS AT:

HTTP:/WWW.ERH.NOAA.GOV/OKX/PRODUCTS.HTML (IN LOWERCASE)

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
     FOR ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...FIG
AVIATION...BC
MARINE...KCS
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NV
EQUIPMENT...NV
Hazardous weather outlook, Apr 15, 3:53 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EDT FRI APR 15 2011

CTZ007-011-160800-
NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-
353 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

FLOOD WARNING IS IN EFFECT FOR THE CONNECTICUT RIVER AT
MIDDLETOWN...PLEASE REFER TO THE RIVER FLOOD WARNING AT
WEATHER.GOV/BOX FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-008>010-012-NJZ002-004-006-103>108-NYZ067>075-078>081-
176>179-160800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
353 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-160800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 AM EDT FRI APR 15 2011

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:20 PM EDTCoastal Flood WatchOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more13 hr
Apr 15, 4:45 PM EDTGale WarningOKX35 hr

Nearby

Gale Watches in New York, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.